Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Recommended Posts

So I keep hearing about many of you being taken off your medication from day one. I asked my surgeon about this during our final meeting and he said to keep taking my blood pressure medication (Lisinopril 20mg, 1 tab 2 x day) and my Metformin (500 mg 2 tabs, 2 x day) but to STOP taking my Hydrochlorothiazide (50 mg 1 tab 1 x day) as it's a Water pill and he said, in the event I have issues with dehydration, he wants to know that it's due to something I'm doing or not doing (eating/drinking/or not) rather than that medication so he wants me to stop it. That's the only medication I'm on.

Problem is, last year I had an issue with my Hydrochlorothiazide being refilled and I went without it for like 4 days. Well, I felt like total crap and was practically bed ridden cause the slightest bit of activity had my heart racing, major headache, and everything else. Once I got my water pill and was on it for a few days, I felt back to my normal self. Needless to say I am scared to death of just stopping it for fear of that happening again but I gotta trust the doc I guess. Do you think things will be different this time around since I will be (HOPEFULLY) losing weight and not weigh as much as when that happened, this go around?

He of course told me I had to see my family doc two weeks after surgery and that he would be the one to guide me on possibly stopping all my other medication. Has anyone else done it this was too? I just feel like most of you were told in the hospital to stop all medication and obviously that won't be the case for me. I would LOVE to finally be off of everything eventually!

Share this post


Link to post
Share on other sites

My surgeon told me to follow the guidance of my GP regarding medication. It was my GP who told me to stop taking all diabetes medication and lisinopril.

Share this post


Link to post
Share on other sites

Did you tell the surgeon about your previous experience when going off that medication. Or does your general practitioner know about the event. Perhaps you can ask their opinion and if they disagree with you going off of it they can call to discuss it with him. I am on mood stabilizers and my psychiatrist and surgeon worked together to figure out what to do about my meds.

Share this post


Link to post
Share on other sites

35 minutes ago, ShoppGirl said:

Did you tell the surgeon about your previous experience when going off that medication. Or does your general practitioner know about the event. Perhaps you can ask their opinion and if they disagree with you going off of it they can call to discuss it with him. I am on mood stabilizers and my psychiatrist and surgeon worked together to figure out what to do about my meds.

The surgeon does not know. I was not even thinking about that experience at the time because we were talking about various other stuff. My regular doc does know. Good thing is my surgeon told me he has been in close contact via phone and email with my regular doc so I'm sure the advice is sound. Just worried a little. I guess if I start feeling that same way I can always just start taking it again or at least contact the office for further advice on it.

Share this post


Link to post
Share on other sites

4 hours ago, Maisey said:

My surgeon told me to follow the guidance of my GP regarding medication. It was my GP who told me to stop taking all diabetes medication and lisinopril.

Glad to hear this. I think you're one of very few who was told this, as I was. Most everyone else I read about or talk to says the hospital and/or surgeon told them at the hospital during discharge to stop all medication.

Share this post


Link to post
Share on other sites

My surgeon and PCP had me stop my metformin when I started my pre-op diet and my hydrochlorothiazide the day of surgery. I have not had to go back on either. I never missed more than one or two doses of the hydrochlorothiazide though, so I don’t know if I had a reaction similar to yours. Since it is tough to meet fluid goals early on, it definitely made sense to me to stop the diuretic with surgery. It is easy enough to restart if you find you are needing it. Please discuss with your PCP and follow their guidance.

Best to you with your surgery! 💕

Share this post


Link to post
Share on other sites

I was on a low dose blood pressure (cut in half) med that wasn’t meant for blood pressure, it was meant to increase blood flow to certain organs.
I was told to keep taking all meds after surgery. About a month out I noticed I had issues because I would stand up and get dizzy/lightheaded and at one point I flat out fainted.

I called my surgeon FIRST even though I was pretty sure I knew it was an issue with my blood pressure med (I was 60 to 70 pounds heavier when it was prescribed and it was still half of the lowest dose). The surgeon assessed my symptoms and determined it was nothing on their end having to do with Protein or Water intake etc. so they suggested I call the dr who prescribed that medication to determine what should be done. The dr I called took me off of it immediately. The lowest possible dose …. But now 60-70 pounds lower weight…. I just didn’t need it anymore. So things DO change. It wasn’t an immediate thing, I noticed the issue as I lost weight to the point where that lowest dose was still way too strong 🤷🏼‍♀️

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×